Results 1 to 6 of 6
Thread: Lyrica (Pregabalin)
11-10-2011, 11:49 AM #1
After suffering for years with sciatica from herniated discs from a hockey injury back in '05, i finally had enough and decided to have a microdiskectomy surgery early this summer. I figured I would have no problem recovering from this and be fine by this ski season.
After the surgery, my sciatica, and leg numbness was totally gone, and I was happy, but the surgical site was still quite painful and I was having back spasms constantly.
I took months of PT, deep tissue massage and stretching to try to revive some of the mobility of my lower back and hips, and also to correct my bad posture.
Well as the PT and months went on, my entire back, and even around my rib cage began to hurt more and more, and muscle relaxants weren't helping. I would wake up in pain each morning, fight thru the pain to do my daily PT and just sit at work all day in pain, trying to ignore it. I was taking over 1200mg of naproxen a day per Rx.
My physical therapist was angry with me for simply fighting through the pain to do my exercises both in and out of the clinic, and told me to go back to the doc for other options.
I told the doc what was going on and she also was worried that PT was not helping with the pain but rather adding to it. However I was improving in flexibility and core strength due to the PT. So I was prescribed Lyrica (Pregabalin).
after 2 pills (1 day) I was pain free. Seemed too good to be true, so i went on the web to find out the drawbacks of this drug, and there are plenty.
I have been on the drug for about 2 weeks now and still feeling good, I have a 1-month supply, and then need to figure out if i should 'ween' myself off the drug.
Anyone else have experience with this drug? Any horror stories, advice or props for it?
right now im like but afraid that down the road i'll be back to
11-28-2011, 12:10 PM #2
still on the drug, but my body has found a way to be in pain despite it. so have to consider uping the dosage, which seems to be the norm with this drug.
just wanted to say, FUCK LOWER BACK PAIN FUCK IT IN THE ASS
11-28-2011, 12:33 PM #3
sorry about your situation. Same thing here: herniated disks, sciatica, half my right leg/glut just shut down. It's better now, for the most part, but it took 2 years before I could sit more then 30 mins pain free.
Lyrica- shit is whacked! It was my only option for a full nights sleep when the pain was real bad, and I took it for a few nights but soon started noticing the side effects, mostly the forgetfulness. For example; I would type in a response here, get done writing what I wanted, proofread and notice I would have forgotten whole sentences. shit was weird, and just like the side effect disclaimer says, it took me weeks if not months after discontinued use before my memory started coming back.
favorite question I asked my GF all the time when I was taking it; "what's that drug they have me on that makes me real forgetful..uhm...what is it called again??
11-28-2011, 12:55 PM #4
huh, odd but i never noticed a forgetfulness side-effect, but i'm kind of naturally forgetful anyway. i stopped noticing any side effects probably 3 days after starting the meds. my pain now is decidedly different than the pain i was using the drug to treat, so i'm still not sure what will happen if i stop the pills, but i only have about 5 days to make that decision, and I'm expecting a call back from the doc today.
11-28-2011, 04:24 PM #5
Ugh, sorry to hear that you're on it. I was on it for a few weeks during shingles, and I HATED that shit. I felt off all the time (could have been the combination with percocet too). Still have 100 or so of them left, definitely expired, but I will start taking them the second I feel a shingles relapse.President of the Hugh Conway Book Club
12-12-2011, 08:48 AM #6
bump because i renewed my prescription for another month.